Tennessee, 2005

Tornadoes in Tennessee, November 15, 2005

November 15, 2005 · NWS OHX · 2 events in 2 counties and zones

2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 15, 3:47 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Nov 15, 3:47 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CST TUE NOV 15 2005

.DISCUSSION...
18Z RAOB SHOWED DRIER AIR OVER MIDDLE TENNESSEE BELOW A MID LEVEL
CAP...THUS LIMITING MORNING AND EARLY AFTERNOON STORM DEVELOPMENT.
HOWEVER...TWO LINES OF STRONG TO SEVERE CONVECTION DEVELOPED
FURTHER WEST WITH A FEW CELLS EXHIBITED SUPERCELL STRUCTURES. THE
FIRST AND MORE INTENSE LINE IS TAPPING INTO MODERATE INSTABILITY
WITH ROTATING COUPLETS AT LOW ANGLES.

KOHX RADAR SHOWED THE FIRST OF THESE COUPLETS IN STEWART COUNTY
WITH MORE TO THE SOUTHWEST. H8 JET APPROACHING 60KTS JUST NORTH OF
HOPKINSVILLE IN THE NAM12 AT 16/00Z. VAD WINDS SUPPORT DAMAGING
SURFACE WINDS AS AN ADDITIONAL HAZARD. SECONDARY LINE OF STORMS
MAY MERGE WITH THE FIRST LINE...AND THE SEVERE STORM THREAT WILL
CONTINUE WILL INTO THE EVENING. COLLOBRATED TORNADO WATCH 869 WAS
MERGED INTO HAZARD GRIDS AND IS EFFECTIVE UNTIL 11 PM CST.

EXTENDED LAKE WIND ADVISORY UNTIL MIDNIGHT...AND KEPT THIS ADVISORY
ALL NIGHT IN THE PLATEAU. COULD SEE GUSTS UP TO 40 MPH.

GFS80 IS QUICKER WITH A COLD FRONTAL PASSAGE TONIGHT...MOVING
THROUGH METRO NASHVILLE SHORTLY BEFORE MIDNIGHT CST. THE FRONT
WILL PUSH THROUGH THE PLATEAU AFTER MIDNIGHT. MODELS SHOW THAT
MUCH COLDER AIR WILL FILTER IN LATE TONIGHT AND WEDNESDAY. H8
TEMPERATURES FALL BELOW -6 C WEDNESDAY AFTERNOON...AND MOS DOES
NOT HAVE ENOUGH CLOUDS WEDNESDAY AFTERNOON.

COOL AND DRY WEATHER WILL CONTINUE INTO THE WEEKEND. IN FACT THE
COOL TEMPERATURES LOOK TO CONTINUE INTO NEXT WEEK. THERE MAY BE A
COLD FRONTAL PASSAGE OR TWO...BUT MOISTURE IS TOO LIMITED TO
ADVERTISE A RAIN CHANCE AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    41  45  25  44 / 100  10  10  10
CLARKSVILLE  38  45  23  45 / 100   0  10  10
CROSSVILLE   42  44  23  40 / 100  30  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL MIDNIGHT CST FOR MOST OF MIDDLE TENNESSEE
LAKE WIND ADVISORY UNTIL 6 AM CST FOR THE CUMBERLAND PLATEAU

&&

04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST TUE NOV 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST
AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A
GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS
AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT
LINE WINDS.

OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20
MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION
IS THEREFORE ADVISED ON AREA LAKES.

MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED
SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE
PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND
ISOLATED TORNADOES.

IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF
MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK
AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO
FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST,
INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA,
AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE
REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ROSE

In the hours before

Local storm report, Nov 15, 5:46 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             14 S CAMDEN             35.86N 88.10W
11/15/2005  1.00 INCH        BENTON             TN   TRAINED SPOTTER

&&

MED
Local storm report, Nov 15, 5:49 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             14 S CAMDEN             35.86N 88.10W
11/15/2005  1.75 INCH        BENTON             TN   TRAINED SPOTTER

&&

MED
Local storm report, Nov 15, 5:59 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     6 N DICKSON             36.16N 87.38W
11/15/2005                   DICKSON            TN   TRAINED SPOTTER

            HOUSES AND BARNS DAMAGED...POSSIBLE TORNADO

&&

JCOHEN
Local storm report, Nov 15, 6:13 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     10 N CAMDEN             36.21N 88.10W
11/15/2005                   BENTON             TN   LAW ENFORCEMENT

            HOUSES DAMAGED...TREES AND POWERLINES DOWN ACROSS THE
            NORTH HALF OF THE COUNTY.

&&

JCOHEN
Local storm report, Nov 15, 6:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          3 S NEW JOHNSONVILLE    35.97N 87.96W
11/15/2005                   HUMPHREYS          TN   LAW ENFORCEMENT

            PUBLIC REPORTED A TORNADO

&&

JCOHEN
Local storm report, Nov 15, 6:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 NE NEW JOHNSONVILLE   36.05N 87.92W
11/15/2005                   HUMPHREYS          TN   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN

&&

JCOHEN

The radar

The Nashville radar (KOHX), 66 km away, was scanning. The volume nearest the first event began at 00:25 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Maury

When
November 15, 6:25 PM CST
Where
Maury County, 5 mi WNW of Spring Hill
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
TRAINED SPOTTER
Coordinates
35.783, -87.017

Trained spotter observed a tornado. This storm moved into Williamson County and was later observed in Williamson County as another tornado by a NWS Co-op observer.

Tornado, Williamson

When
November 15, 6:32 PM CST
Where
Williamson County, 5 mi W of Thompsons Station
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
TRAINED SPOTTER
Coordinates
35.800, -87.000

NWS Cooperative observer reported a tornado. No damage was reported from this storm.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyThe tornado archive for Tennessee, 2005Warnings in Tennessee, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481498, 5481499.